Alert archive / Texas / River Flood Warnings in 2007

River Flood Warning 27, NWS Austin/San Antonio, TX

July 20, 2007Hays County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Jul 20, 2007, 4:51 PM CDT for Hays County, Texas. It took effect at Jul 20, 2007, 6:40 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jul 20, 2007, 4:51 PM CDT (21:51 UTC)
In effect from
Jul 20, 2007, 6:40 PM CDT
Expired
Jul 20, 2007, 6:25 PM CDT
In force
Issued by
NWS Austin/San Antonio, TX
Flood severity
Minor

County Hays County, TX

The radar

The Austin/San Antonio radar (KEWX), 39 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Blanco River at Wimberley (WMBT2).

Action stage
10 ft
Minor stage
13 ft
Moderate stage
17 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08171000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KEWX 202151
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
451 PM CDT FRI JUL 20 2007

...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED 
 A FLOOD WARNING FOR THE... 

  BLANCO RIVER 
  
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS FORECAST FOR THE NEXT 48 HOURS.

ADDITIONAL RAINFALL WILL CHANGE RIVER FORECAST LEVELS.


TXC209-210951-
/O.NEW.KEWX.FL.W.0027.070720T2340Z-070721T1800Z/
/WMBT2.1.ER.070720T2340Z.070721T0000Z.070721T0600Z.NO/
451 PM CDT FRI JUL 20 2007

 THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BLANCO RIVER AT WIMBERLEY.
* UNTIL SATURDAY AFTERNOON ...OR UNTIL THE WARNING IS CANCELLED.
* AT  4:30 PM FRIDAY THE STAGE WAS 9.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...RISE ABOVE BANKFULL STAGE THIS EVENING... RISE ABOVE 
  FLOOD STAGE TO AROUND 13.5 FEET TONIGHT.
* IMPACT...AT 13.0 FEET...MINOR LOWLAND FLOODING REACHES SECONDARY ROADS.  LOW 
  BRIDGES AND CROSSINGS FROM THE HEADWATERS TO THE SAN MARCOS RIVER CONFLUENCE 
  NEAR SAN MARCOS FLOOD AND ARE DANGEROUS.  PROPERTY IN LOW LYING AREAS OF THE 
  BLANCO AND SAN MARCOS RIVERS SHOULD BE MOVED TO HIGHER GROUND.  SWIMMING AND 
  TUBING ARE LIFE THREATENING DUE TO TURBULENCE.  HYDRAULIC JUMPS BEHIND LOW 
  WATER DAMS CAN TRAP CANOEISTS AND KAYAKERS BETWEEN THE DAM AND THE HYDRAULIC 
  JUMP AND CAN BE LIFE THREATENING.

$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED            FORECAST 6AM LST
LOCATION           STG  STG    STG    DAY TIME   SAT   SUN   MON   TUE   WED
  WIMBERLEY         10   13    9.7   FRI 04 PM  10.5   6.5   5.3   5.0   4.8

$$
1 follow-up statement
000 
WGUS84 KEWX 202325
FLSEWX
TXC209-210725-

FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
625 PM CDT FRI JUL 20 2007

...THE FLOOD WARNING HAS BEEN CANCELLED FOR THE 

  BLANCO RIVER...
  
SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE 
NEXT 48 HOURS.

ADDITIONAL RAINFALL WILL LIKELY CHANGE THESE RIVER FORECAST 
LEVELS.


TXC209-202355-
/O.CAN.KEWX.FL.W.0027.000000T0000Z-070721T1800Z/
/WMBT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
625 PM CDT FRI JUL 20 2007

THE FLOOD WARNING IS CANCELLED FOR 
  THE BLANCO RIVER 
* AT 545 PM FRIDAY THE STAGE WAS...8.1 FEET. 
* FLOOD STAGE IS 13.0 FEET.
* BANKFULL STAGE IS 10.0 FEET.
* THE RIVER CRESTED FRIDAY AFTERNOON AND WILL CONTINUE TO FALL 
  OVERNIGHT.  


&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED            FORECAST 6AM LST
LOCATION           STG  STG    STG    DAY TIME   SAT   SUN   MON   TUE   WED
  WIMBERLEY         10   13    8.1   FRI  6 PM   7.5   6.5   5.3   5.0   4.8                  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Jul 20, 4:28 PM CDT, 23 minutes earlier.

Area forecast discussion, Jul 20, 4:28 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
428 PM CDT FRI JUL 20 2007

.DISCUSSION...
HEAVY RAIN EVENT SHOWING HIGHEST TOTALS CLOSE TO WHERE MODEL QPF
LOCATIONS WERE PROJECTED FROM THE MORNING RUNS, BUT ROUGHLY 3
TIMES THE AMOUNTS. HIGHEST THREATS WILL AFFECT ALONG AND 40 MILES
EITHER SIDE OF I-10 N OF SAT AND I-37 S OF SAT WHERE UP TO 5
INCHES OF RAIN IS POSSIBLE. TRENDS ARE SLOWLY FALLING FOR THE
WIDESPREAD HEAVY RAIN PATTERN THAT TOOK AIM ON GUADALUPE, WILSON,
AND HAYES COUNTIES WHERE A THICK AREA OF STRATIFORM RAINS CONTINUE
TO PRODUCE RATES AROUND HALF AN INCH PER HOUR. EXPECT A GRADUAL
DECREASE THROUGH THE EVENING, BUT DO NOT FEEL THE AIR WILL BECOME
STABLE ENOUGH TO WARRANT A LOWERING OF OVERNIGHT POPS OR ANY
CHANGES TO THE WATCH AREA. FLOOD THREAT WILL TEMPORARILY AFFECT
FRIO COUNTY, BUT THE SANDY SOILS OVER THE WINTER GARDENS SHOULD BE
ABLE TO HANDLE 2-3 INCH RAINS. THUS FFA AREA AND VALID TIME SHOULD
HOLD FOR NOW. THE FORECAST FOR TOMORROW SHOWS CONTINUED HIGH POS
WITH EMPHASIS ON THE WESTERN COUNTIES, BUT THE RAINFALL POTENTIAL
MAY MODIFY BASED ON WHAT HAPPENS WITH THE CONVECTIVE ENVIRONMENT
TONIGHT. WITH THE MOST UNSTABLE AIR SHIFTING WITH THE COOL OUTFLOW
TOWARD THE RIO GRANDE, EXPECT A RAIN ENVIRONMENT MORE LIKE THAT OF
TUESDAY AND WEDNESDAY, WITH PWAT VALUES DROPPING BACK TO BELOW 2
INCHES, BUT STILL REMAINING ABOVE 1.8 INHCES.

MODELS SHOW AN INCREASED RIDGE INFLUENCE ALOFT FOR SUNDAY BUT THE
MID LEVEL SUPPORT CONTINUES TO SUPPORT MAINLY DAYTIME RAINS.
ADDITIONAL ENERGY FROM MID LEVEL COOLING AND NORTH WINDS ALOFT
SHOULD ENABLE MORE RAINS TO PERSIST INTO MUCH OF NEXT WEEK. THE
EXTENDED CONTINUES TO SHOW AN UNSETTLED PATTERN WITH MOST MODEL
DATA KEEPING THE UPPER RIDGE FORCED TO THE NORTH AND WEST OF
TEXAS. SINCE THERE REMAINS A GOOD CHANCE OF RAIN EACH DAY WITH
THIS PATTERN, THE EMPHASIS FALLS ON THE BEST CHANCE OF A DRY DAY,
AND THIS WOULD APPEAR TO BE TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              73  88  74  91  74 /  70  60  30  30  20
AUSTIN BERGSTROM INTL AIRPORT  73  87  72  91  70 /  70  60  30  30  20
DEL RIO INTL AIRPORT           74  87  75  93  75 /  70  90  50  20  20
SAN ANTONIO INTL AIRPORT       73  87  74  91  73 /  70  70  30  20  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...EDWARDS...FAYETTE...GILLESPIE...GONZALES...
GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...LAVACA...
LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE...
WILLIAMSON...WILSON.

&&

18/04
Hazardous weather outlook, Jul 20, 4:01 AM CDT, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
401 AM CDT FRI JUL 20 2007

TXZ171>173-183>194-202>209-217>225-228-211115-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
401 AM CDT FRI JUL 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
OCCASIONAL RAIN WITH A CHANCE OF SHOWERS AND THUNDERSTORMS IS
EXPECTED TODAY THROUGH THE EVENING ACROSS SOUTH CENTRAL TEXAS
AND THE HILL COUNTRY. LOCALLY HEAVY RAIN IS POSSIBLE. THIS MAY
LEAD TO LOCALIZED FLOODING OF FLOOD PRONE AREAS.

.DAY TWO...SATURDAY...
A MOIST AIRMASS WILL REMAIN OVER SOUTH CENTRAL TEXAS. THIS WILL
LEAD TO A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS SOUTH
CENTRAL TEXAS SATURDAY. THESE STORMS WILL PRODUCE LOCALLY HEAVY
RAINFALL WHICH MAY CAUSE FLASH FLOODING.

.DAY THREE...SUNDAY...
THERE IS A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS OVER THE
WEST PART OF SOUTH CENTRAL TEXAS TO A CHANCE OF SHOWERS AND
THUNDERSTORMS OVER THE EAST PART OF THE AREA. SOME LOCALLY HEAVY
RAIN IS POSSIBLE.

.DAYS FOUR THROUGH SEVEN...MONDAY THROUGH THURSDAY...
A FAIRLY WET JULY PATTERN WILL CONTINUE WITH A CHANCE OF MAINLY
DAYTIME TO EVENING SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 20, 12:43 PM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1243 PM CDT FRI JUL 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     HEAVY RAIN       10 NNW AUSTIN           30.44N 97.81W
07/20/2007  M0.00 INCH       TRAVIS             TX   CO-OP OBSERVER

            AGHT2 AUSTIN GREAT HILLS. 1.51 FROM 700 AM TO 830 AM.

0830 AM     HEAVY RAIN       8 NNW AUSTIN            30.41N 97.80W
07/20/2007  M0.00 INCH       TRAVIS             TX   UTILITY COMPANY

            LCRA GAUGE AT BULL CREEK AND LOOP 360. 1.68 FROM 700 AM
            TO 830 AM.

&&

DC
Local storm report, Jul 20, 1:46 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
146 PM CDT FRI JUL 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0144 PM     HEAVY RAIN       NEW BRAUNFELS           29.70N 98.12W
07/20/2007  M0.00 INCH       COMAL              TX   ASOS

            5.71 INCHES MEASURED BY NEW BRAUNFELS ASOS SINCE 9 AM.

&&

DC
Local storm report, Jul 20, 3:45 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
345 PM CDT FRI JUL 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HEAVY RAIN       8 S SEGUIN              29.46N 97.97W
07/20/2007  M0.00 INCH       GUADALUPE          TX   TRAINED SPOTTER

            5.10 INCHES SINCE 130 PM.

&&

DC
Local storm report, Jul 20, 3:54 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
354 PM CDT FRI JUL 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     HEAVY RAIN       10 E NEW BRAUNFELS      29.70N 97.95W
07/20/2007  M8.00 INCH       GUADALUPE          TX   TRAINED SPOTTER

            8.00 INCHES SINCE NOON AT HWY 46 AND BARBAROSA.

0350 PM     HEAVY RAIN       NEW BRAUNFELS           29.70N 98.12W
07/20/2007  M7.33 INCH       COMAL              TX   ASOS

            7.33 INCHES SINCE 900 AM.

&&

DC

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 9:46 AM CDTFlash Flood WarningEWXTravis, Williamson3 hr
Jul 20, 11:48 AM CDTFlash Flood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more48 hr
Jul 20, 12:34 PM CDTFlash Flood WarningEWXBexar, Guadalupe, Hays, Karnes, Wilson3 hr
Jul 20, 12:34 PM CDTFlash Flood WarningEWXBexar, Comal, Guadalupe, Hays, Karnes, Wilson3 hr
Jul 20, 1:31 PM CDTFlash Flood WarningEWXAtascosa119 min
Jul 20, 1:53 PM CDTFlash Flood WarningEWXBlanco, Kendall97 min
Jul 20, 2:13 PM CDTRiver Flood WarningEWXComal, Guadalupe17 hr
Jul 20, 2:13 PM CDTRiver Flood WarningEWXComal, Guadalupe19 hr
Jul 20, 3:00 PM CDTRiver Flood WarningEWXGuadalupe23 hr
Jul 20, 3:17 PM CDTFlash Flood WarningEWXAtascosa, Bandera, Bexar, Blanco, Caldwell, Comal and 10 more4 hr
Jul 20, 5:42 PM CDTRiver Flood WarningEWXKarnes4 days
Jul 20, 5:52 PM CDTFlash Flood WarningEWXDimmit, Maverick, Zavala4 hr
Jul 20, 6:43 PM CDTRiver Flood WarningEWXComal, Gonzales, Guadalupe27 hr
Jul 20, 6:57 PM CDTFlash Flood WarningEWXBexar, Comal, Guadalupe, Karnes, Wilson3 hr

Nearby

River Flood Warnings in Texas, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.